Nov. 14, 2013
/PRNewswire/ -- Cadence Pharmaceuticals, Inc. (NASDAQ: CADX), a biopharmaceutical company focused on acquiring, in-licensing, developing and commercializing proprietary products principally for use in the hospital setting, announced today that the U.S. District Court for the District of
has ruled in favor of Cadence in the company's patent infringement lawsuit against Exela Pharma Sciences, LLC.
"We are very pleased with the Court's decision, as it confirms our belief in the strength and validity of the patents covering OFIRMEV," said
, president and chief executive officer of Cadence. "Our focus remains on continuing to drive OFIRMEV's strong performance. We continue to gain market share and posted year-over-year sales growth of more than 100% in each quarter of 2013. We remain confident in our franchise, and look forward to updating investors further on our progress."
, Cadence and SCR Pharmatop, the patent owner, filed suit against Exela for infringement of two patents covering OFIRMEV® (Acetaminophen) Injection, U.S. 6,028,222, which expires on
August 5, 2017
February 5, 2018
, if pediatric exclusivity is granted), and U.S. 6,992,218, which expires on
June 6, 2021
December 6, 2021
, if pediatric exclusivity is granted). The Court rejected Exela's claims that these patents are invalid and found that Exela's ANDA for a generic version of the product infringes both of these patents.
About OFIRMEV ® (Acetaminophen) Injection
OFIRMEV (acetaminophen) injection (1000 mg / 100 mL, 10 mg / mL; for intravenous use only), Cadence Pharmaceuticals' proprietary intravenous formulation of acetaminophen, is indicated for the management of mild to moderate pain, the management of moderate to severe pain with adjunctive opioid analgesics, and the reduction of fever. The FDA approval of OFIRMEV was based on data from clinical trials in approximately 1,020 adult and 355 pediatric patients. These trials included two studies evaluating the safety and effectiveness of OFIRMEV in the treatment of pain, and one study evaluating OFIRMEV in the treatment of fever. The effectiveness of OFIRMEV for the treatment of acute pain and fever has not been studied in pediatric patients less than 2 years of age.
Important Safety Information
RISK OF MEDICATION ERRORS AND HEPATOTOXICITYTake care when prescribing, preparing, and administering OFIRMEV injection to avoid dosing errors which could result in accidental overdose and death.
OFIRMEV contains acetaminophen. Acetaminophen has been associated with cases of acute liver failure, at times resulting in liver transplant and death. Most of the cases of liver injury are associated with the use of acetaminophen at doses that exceed the recommended maximum daily limits, and often involve more than one acetaminophen-containing product.